Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 170, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 15, 2022, 10:39 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2022, 10:39 PM CDT (03:39 UTC)
- Expired
- May 15, 2022, 10:53 PM CDT
- In force
- 14 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 17 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 11:01 PM CDT | MARINE TSTM WIND 45 | Brookley Field Asos, AL | ASOS STATION KBFM MOBILE BROOKLEY RECORDED A MARINE THUNDERSTORM WIND GUST OF 45 MPH (39 KNOTS). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2765 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WUUS54 KMOB 160339 SVRMOB ALC003-097-160430- /O.NEW.KMOB.SV.W.0170.220516T0339Z-220516T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 1039 PM CDT Sun May 15 2022 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Central Mobile County in southwestern Alabama... West central Baldwin County in southwestern Alabama... * Until 1130 PM CDT. * At 1039 PM CDT, severe thunderstorms were located along a line extending from near Axis to 6 miles north of Wilmer, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland, Chickasaw, Satsuma, Spanish Fort, Creola, Chunchula, Stapleton, Axis, Semmes, Tanner Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65 And AL 158 and I10 And I65. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3095 8842 3101 8796 3064 8770 3055 8840 TIME...MOT...LOC 0339Z 339DEG 17KT 3096 8802 3091 8840 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
1 follow-up statement
092
WWUS54 KMOB 160353
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1053 PM CDT Sun May 15 2022
ALC003-097-160403-
/O.CAN.KMOB.SV.W.0170.000000T0000Z-220516T0430Z/
Mobile AL-Baldwin AL-
1053 PM CDT Sun May 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOBILE AND WEST
CENTRAL BALDWIN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning has been cancelled.
LAT...LON 3095 8842 3101 8796 3064 8770 3055 8840
TIME...MOT...LOC 0349Z 339DEG 17KT 3091 8800 3086 8838
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:39 PM CDT, 4 hours earlier.
Area forecast discussion, May 15, 6:39 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Mobile AL 639 PM CDT Sun May 15 2022 .AVIATION... 00Z issuance...VFR conditions will generally prevail through the period. Showers and thunderstorms will continue to develop through the evening, with the possibility of a stronger complex pushing through in the late evening hours. Temporary reductions in visibility and ceilings are expected in heavier activity. Storms will subside during the early morning hours and winds will become light and variable. Showers and storms will be possible again on Monday afternoon as another sea breeze boundary develops and pushes inland. /96 && .PREV DISCUSSION... /issued 355 PM CDT Sun May 15 2022/ NEAR TERM UPDATE /Now Through Monday/...Mid to upper level troughing persists across the region today before shifting slightly east going into Monday. Once again we will see afternoon and evening showers and thunderstorms popping off along the seabreeze boundary as it moves inland this afternoon and evening, likely lingering into the late evening hours. Shear remains modest in the 20 to 25kt range, perhaps locally enhanced to nearer 30kts in association with the seabreeze boundary. CAPE will be in the 2,000 to 2,500j/kg range with DCAPE values of 800 to 1,100j/kg. Any showers and storms that develop today once again will have the chance to become strong to severe sporting large hail and damaging wind gusts in any of the more robust convection. This is particularly true in any cases where storm mergers are involved. Temperatures are topping out in the upper 80's to lower 90's today with temperatures falling into the middle to upper 60's tonight. Heading into Monday our trough shifts east some and transient shortwave ridging moves overhead in the mid to upper levels. This should help induce some subsidence over the area and help keep convective coverage more limited across the area during the afternoon hours. Once again though can't rule out an isolated shower or thunderstorm owing to daytime heating or the seabreeze boundary. High temperatures will likely reach the lower 90's for most locations. As has been the case the past couple days, monitoring how convection evolves upstream across MO/AR this afternoon for a complex of thunderstorms that develops and moves quickly southeast. This should begin to fizzle out as it moves across northern MS into AL after sunset given loss of daytime heating and subsequently SBCAPE. Will continue to watch as forecast guidance often has a difficult time in these regimes diagnosing the evolution of these convective complexes even with a 12 to 24 hour lead time. A low risk of rip currents remains in place through Monday. MM/25 SHORT TERM /Monday night Through Wednesday night/...Monday night and Tuesday, an upper trough over the Southeast gets sheared as it shifts east as an upper level shortwave trough over the Great Lakes moves off and an upper ridge along the lee side of the Rockies pushes east over the Plains. A weak surface cold front moves south across the Southeast states through Tuesday night. On Monday evening lingering convection should end by midnight, with a few showers or storms persisting over the adjacent Gulf waters overnight. On Tuesday, with the front moving through and with PWAT's still generally around 1.0-1.2 inches, will probably see some isolated to scattered convection over portions of the forecast area, but the upper ridge building in from the west may help to limit this somewhat. The front drops just offshore by late Tuesday night and remains to our south through Wednesday night, with ridging surface and aloft building over our area. Expect dry conditions for the end of the short term period and already warm to hot temperatures becoming even moreso by Wednesday. Lows Monday and Tuesday nights range from the low to mid over inland areas and upper 60s to near 70 along the coast. A little warmer Wednesday night with lows mainly in the upper 60s inland and low to mid 70s at the coast. Highs on Tuesday around 90 to low 90s inland and mid to upper 80s at the coast, a little warmer on Wednesday highs with in the low to mid 90s inland but still mid to upper 80s along the coast. /12 EXTENDED TERM /Thursday Through Sunday/...General weak ridging continues over the forecast area through Friday with little to no rain expected through that time frame. Ridging begins to break down from west to east over the weekend as as surface cold front and weak upper trough moves toward and then over the region Saturday and Sunday. Moisture gradually increases as the system approaches from the west, and at least scattered coverages of mainly afternoon showers and storms will return for both Saturday and Sunday. Guidance continues to advertise temperatures well above seasonal norms through the extended period, with lows generally in the upper 60s to low 70s and highs in the mid 80s along the coast, with lower to mid 90s inland. /12 MARINE...A diurnal wind pattern remains in place through Tuesday with sea breeze winds increasing near the coast and over area bays during the day and a land breeze at night. This diurnal wind pattern will be augmented by any convective complexes that move across coastal waters through Monday night with temporary offshore surges with storms. A light to moderate southwesterly flow will become established by the middle to latter portions of the upcoming week. Seas remain around 1 foot through Monday, increasing to 1 to 2 feet by Tuesday. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 15, 8:10 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
810 PM CDT Sun May 15 2022
ALZ263-265-160145-
Mobile Coastal AL-Mobile Central AL-
810 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of southwestern Mobile
County through 845 PM CDT...
At 810 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tillmans Corner, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tillmans Corner, Theodore and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3046 8831 3068 8817 3065 8809 3062 8809
3061 8812 3059 8812 3057 8811 3057 8809
3059 8811 3061 8810 3061 8809 3053 8808
3051 8810 3047 8810 3045 8811 3043 8810
TIME...MOT...LOC 0110Z 025DEG 9KT 3061 8817
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 15, 8:27 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
827 PM CDT Sun May 15 2022
ALZ265-266-160215-
Mobile Coastal AL-Baldwin Coastal AL-
827 PM CDT Sun May 15 2022
...Strong thunderstorms will impact portions of south central Mobile
and southern Baldwin Counties through 915 PM CDT...
At 827 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles west of
Alabama Port to 8 miles southwest of Bon Secour. Movement was south
at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bayou La Batre, Dauphin Island, Coden and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 8831 3026 8811 3033 8826 3037 8826
3027 8812 3035 8813 3033 8819 3036 8819
3038 8826 3046 8822 3042 8810 3035 8812
3025 8805 3024 8785 3028 8775 3024 8782
3024 8776 3023 8780
TIME...MOT...LOC 0127Z 014DEG 16KT 3037 8817 3026 8785
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, May 15, 9:28 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
928 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 1 W SEMMES 30.78N 88.28W
05/15/2022 E1.00 INCH MOBILE AL PUBLIC
QUARTER SIZED HAIL NEAR MARY MONTGOMERY
SCHOOL. TIME ESTIMATED BY RADAR.
&&Local storm report, May 15, 9:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
937 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 3 WSW LOTT AND COLEMAN 30.82N 88.31W
05/15/2022 E1.25 INCH MOBILE AL PUBLIC
HAIL ESTIMATED TO BE OF QUARTER OR HALF
DOLLAR SIZE REPORTED NEAR GLENWOOD HILLS
DRIVE IN WILMER.
&&Special weather statement, May 15, 9:58 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
958 PM CDT Sun May 15 2022
ALZ052-261-262-MSZ076-079-160345-
Baldwin Inland AL-Washington AL-Mobile Inland AL-Greene MS-George MS-
958 PM CDT Sun May 15 2022
...Strong thunderstorms will impact portions of northern Mobile, west
central Baldwin, southern Washington, northeastern George and
southeastern Greene Counties through 1045 PM CDT...
At 958 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of Deer
Park to near McIntosh. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Citronelle, Creola, Chunchula, Gulfcrest, Deer Park, Axis, Mount
Vernon, Calvert, McIntosh and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 8857 3129 8850 3131 8798 3127 8797
3126 8799 3126 8797 3116 8795 3116 8797
3115 8797 3115 8794 3088 8788 3092 8791
3090 8790 3088 8790 3088 8799
TIME...MOT...LOC 0258Z 358DEG 18KT 3124 8842 3126 8807
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, May 15, 10:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1025 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 1 SSW I65 AND AIRPORT B 30.66N 88.13W
05/15/2022 E1.00 INCH MOBILE AL PUBLIC
QUARTER SIZED HAIL REPORT VIA SOCIAL MEDIA.
TIME ESTIMATED BY RADAR.
0700 PM HAIL FAIRHOPE 30.52N 87.88W
05/15/2022 E1.00 INCH BALDWIN AL PUBLIC
QUARTER SIZED HAIL REPORT VIA SOCIAL MEDIA.
TIME ESTIMATED BY RADAR.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| May 15, 7:03 PM CDT | Special Weather Statement | MOB | Baldwin | 42 min |
| May 15, 7:06 PM CDT | Special Weather Statement | MOB | Choctaw | 39 min |
| May 15, 7:12 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| May 15, 7:14 PM CDT | Special Weather Statement | MOB | Choctaw | 46 min |
| May 15, 7:24 PM CDT | Special Marine Warning | MOB | 96 min | |
| May 15, 7:30 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
| May 15, 7:40 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 33 min |
| May 15, 7:46 PM CDT | Special Weather Statement | MOB | Choctaw | 44 min |
| May 15, 7:53 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| May 15, 8:00 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
| May 15, 8:10 PM CDT | Special Weather Statement | MOB | Mobile | 35 min |
| May 15, 8:27 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| May 15, 8:43 PM CDT | Special Marine Warning | MOB | 92 min | |
| May 15, 9:04 PM CDT | Special Marine Warning | MOB | 86 min | |
| May 15, 9:58 PM CDT | Special Weather Statement | MOB | Washington | 47 min |
| May 15, 10:15 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
| May 15, 11:10 PM CDT | Special Marine Warning | MOB | 65 min | |
| May 15, 11:10 PM CDT | Special Weather Statement | MOB | Baldwin | 50 min |
| May 16, 12:05 AM CDT | Special Marine Warning | MOB | 85 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.